IDEAS home Printed from https://ideas.repec.org/a/spr/specre/v3y2001i3p223-229.html
   My bibliography  Save this article

Additivity in bankruptcy problems and in allocation problems

Author

Listed:
  • Gustavo Bergantiños

    () (Departamento de Estadística, Facultade de Económicas, Universidade de Vigo, 36200 Vigo, Pontevedro, Spain Universidade de Santiago, Departamento de Métodos Cuantitativos para a Economía, Facultade de Ciencias Económicas e Empresariais, Avda. Xoán XXIII, s/n, 15704 Santiago de Compostela, Spain)

  • Luciano Méndez-Naya

    () (Departamento de Estadística, Facultade de Económicas, Universidade de Vigo, 36200 Vigo, Pontevedro, Spain Universidade de Santiago, Departamento de Métodos Cuantitativos para a Economía, Facultade de Ciencias Económicas e Empresariais, Avda. Xoán XXIII, s/n, 15704 Santiago de Compostela, Spain)

Abstract

We study the property of additivity in bankruptcy problems and in allocation problems. In bankruptcy problems we use this property to characterize the Talmudic rule proposed by Rabbi Ibn Ezra. Moreover we generalize this rule to every bankruptcy problem. Again, using additivity we characterize the rights egalitarian solution in allocation problems.

Suggested Citation

  • Gustavo Bergantiños & Luciano Méndez-Naya, 2001. "Additivity in bankruptcy problems and in allocation problems," Spanish Economic Review, Springer;Spanish Economic Association, vol. 3(3), pages 223-229.
  • Handle: RePEc:spr:specre:v:3:y:2001:i:3:p:223-229
    as

    Download full text from publisher

    File URL: http://link.springer.de/link/service/journals/10108/papers/1003003/10030223.pdf
    Download Restriction: Access to the full text of the articles in this series is restricted

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Alcalde, Jose & Marco-Gil, María del Carmen & Silva, José A., 2010. "Merging and Going Bankrupt: A Neutral Solution," MPRA Paper 28339, University Library of Munich, Germany.
    2. José Alcalde & María Marco & José Silva, 2005. "Bankruptcy games and the Ibn Ezra’s proposal," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 26(1), pages 103-114, July.
    3. Bergantinos, Gustavo & Vidal-Puga, Juan J., 2004. "Additive rules in bankruptcy problems and other related problems," Mathematical Social Sciences, Elsevier, vol. 47(1), pages 87-101, January.
    4. Thomson, William, 2015. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: An update," Mathematical Social Sciences, Elsevier, vol. 74(C), pages 41-59.
    5. Sánchez-Pérez, J. & Plata-Pérez, L. & Accinelli-Gamba, E., 2015. "Characterization of linear symmetric solutions for allocation problems," Economics Letters, Elsevier, vol. 130(C), pages 9-12.
    6. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
    7. Moreno-Ternero, Juan D., 2013. "A new analysis of a simple model of fair allocation," Economics Letters, Elsevier, vol. 118(2), pages 393-395.
    8. William Thomson, 2008. "Two families of rules for the adjudication of conflicting claims," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 31(4), pages 667-692, December.
    9. José Alcalde & María Carmen Marco-Gil & José Silva-Reus, 2014. "The minimal overlap rule: restrictions on mergers for creditors’ consensus," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 22(1), pages 363-383, April.

    More about this item

    Keywords

    Additivity; bankruptcy problems; allocation problems;

    JEL classification:

    • C78 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Bargaining Theory; Matching Theory

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:specre:v:3:y:2001:i:3:p:223-229. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.